WARNING: Long and boring post ahead. Money will not be refunded.
A few people have e-mailed me to ask me about the state of my health/test results/promised nude photos,* and I figured I had better get off my ass and post about it before I got any more e-mails. For those of you who have already received e-mails about this, you're in luck; you get to read my brilliant writing once again.
Re: Lupus.... So far, the doctors have not definitively ruled out Lupus, buuuuuuutttt.... It looks like the majority of the Lupus symptoms I was having were due to side effects from an allergy/asthma drug I was taking called Singulair.
Mind you, I saw several doctors and none of them were able to figure this out. Oh no, it was me that figured it out. Do I get paid $175,000 a year for it? Like fuck I do.
I had a few really bad days a while back, days where my stomach was so bad that I couldn't eat. And because I couldn't eat, I couldn't take my pills, either. After a few days, it dawned on me that I felt much, much better. I had a sneaking suspicion right then and there, but being a fan of the scientific method I started taking the pills again. Lo and behold, I felt like shit.
I went on the Internet and pulled up the list of side effects for Singulair, and there they all were -- fever, nausea, joint aches, kidney pain, unusual weakness, vomiting, dizziness, headache, hallucinations, muscle aches, irregular heartbeat, numbness/tingling of the hands and feet, general swelling, excessive thirst, and extreme fatigue, just to name of few of the really fun ones. Fucking hell. Months of torture, and it's due to a prescription medication.
I started on Singulair last August, and I suppose the first symptom I developed was fever. Unfortunately, I didn't notice it at the time because I already had a fever. When I went to the doctor in August, it was for a sinus infection and fever, and that's when she put me on the Singulair. The other side effects came along a bit later.
Still, the doctors won't rule out Lupus, because Drug-Induced Lupus does not cause the facial rash like regular Lupus, and I have the facial rash and the photosensitivity. I did read on the Internet forums that some people have developed other auto-immune diseases while taking Singulair, and other people who already had Lupus and other auto-immune diseases had to stop taking Singulair, because Singulair caused flare-ups and made them worse. So it is possible that I am susceptible to Lupus, as I had been tested before when I was 10 or 11, and the Singulair may have triggered it or at least triggered an episode. Come to think of it, when I had problems and they tested me for Lupus before, they were also guinea-pigging me on new asthma/allergy meds. The problem is, Singulair works wonders for my allergies, and when I'm off it, all the other problems go away, but I'm incapacitated by constant sneezing, wheezing, runny nose, runny eyes, and all that shite.
My new doctor and I are filing an official report (MedWatch) to the FDA (Food and Drug Administration, for you Brit-type people), and it would not surprise me in the least to hear, some 10 years from now, that there is firm scientific evidence that Singulair can trigger Lupus in susceptible patients, as Singulair works on the immune system.
So, that took care of most of the symptoms, but then I was still was getting kidney/bladder infections even after going off the Singulair. Guess what, turns out that another of my fucking prescription meds has been messing with my pancreas, kicking out sugar into my urine and causing those kidney/bladder infections. Again, it was me that figured that one out, without help from the doctors.
I started doing research on the Net about the other prescription drugs I was on, and found a new study done by the NHS there in Britain which shows that Inderal (a common beta-blocker, which I was on for prevention of severe migraines and it did away with my anxiety attacks too, dammit) can trigger Type 2 Diabetes in susceptible patients. Jesus wept. Of course, my doctors hadn't seen this study, because it hasn't been published over here.
Lovely. Just what I need, Type 2 diabetes.
My new doctor tested me, and yep, I'm pre-diabetic with a super-sensitivity to carbs. Off the Inderal I went.
I'd already been on a self-imposed diabetic-type diet since last November, due to all the kidney/bladder problems I had been having, and there's been no temptation to break it as if I eat something with sugar in it or what-not I become violently ill.
I'll have to do another fasting, 3-hour Glucose-Tolerance Test in 2 months, and we'll see how I'm doing then. In the meantime, my allergies and asthma are back full-force, as the Singulair and worked really well to control those. I am not taking another pill. I'll just put up with it.
I will have to do something about my migraines, though, as they are completely out of hand. God only knows what, as the doctors have put me on pill after pill that didn't work, already. $342 for 10 fucking pills, if you can believe that. Thank God it's not me paying for it.
It positively amazes me that I have been seen by scores of doctors, who all knew exactly what meds I was on, and yet not one brought up the possibility of side effects. And it's not just that; not only did the doctors not pick up on it, their response was to put me on more fucking pills, to control what was actually side effects from the pills I was on.
Oh, and while I was researching all those other side effects, I found out that it could be that the Aciphex, which I take for my ulcers, could be eroding my hip joints, causing my hip pain. Nice.
Basically what I am hoping for is for me to get back to the same level of illness I was at before they started prescribing all those helpful medications, and then I will bang my head on a wall, repeatedly.
So much for modern medicine. And the doctors wonder why I question them all the time. Jeez.
I will leave you all with this little gem.
* Yeah, right. Where's my money, bitches?